My mother, 63 years old, was diagnosed with Breast Cancer in Dec 2008. She underwent mastectomy of right breast in Jan 2009 and subsequently chemo=therapy was started. First 4 cycles (21 days) of Adriamycin (Adrioblastina) – 108 mg and Cyclophosphamide (Evdoxon) – 1080 mg was successfully completed w/o any severe side effects.
First cycle of Taxotere – 200 mg, started on May 2nd 2009 and ever since she is in bad shape; mainly due to persistent fever. I have downloaded the ‘Taxotere’ side effects literature and it does say to consult the doctor if fever persists, which she has done, however still no one knows what infection she might have. She has been hospitalized with an antibiotic course completed a few days ago. Neupogene was administered for low white blood cells count, which is O.K now. Doctor of infectious diseases has also check her out and various tests were done, however the fever cycles of frequency 6-8 hours with fever range of 99 – 100.2 remains, which is a great cause for concern to say the least.
Having said that, can someone provide any feedback as what to do next? Why the fever remains? Should she be even considering another dose of ‘Taxotere’, due in a week’s time, in this condition?
Feedback would be appreciated.
Dear Mr Khan,
Chemotherapy is associated with a number of side effects. One such important complication following chemotherapy is low WBC counts and fever (termed "febrile neutropenia" by doctors).
It appears that your mother has had infection and fever following Taxotere (Pl check if she was indeed given the dose mentioned by you). Common causes are gram negative bacteria, and the patient often needs higher antibiotics. If she is still running fever, she needs proper evaluation and treatment of the residual infection before the next cycle of the chemotherapy.
I wish her all the very best!
Dear Mr Khan,
Taxotere is usually administered at around 75 mg per square meter 3 weekly, but the treating oncologist sometimes adjusts this based on clinical parameters.
I hope your mother is now feeling better.
All the best!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.